Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 18, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Mar 24, 2021, 9:37 PM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Mar 25, 2021, 3:00 PM MDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 9:37 PM MDT (03:37 UTC)
- In effect from
- Mar 25, 2021, 3:00 PM MDT
- Expired
- Mar 26, 2021, 1:19 PM MDT
- In force
- 22 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 3.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS45 KPUB 250337 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 937 PM MDT Wed Mar 24 2021 COZ068-251145- /O.NEW.KPUB.WW.Y.0018.210325T2100Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 937 PM MDT Wed Mar 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 PM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 13 inches. Winds gusting as high as 40 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 3 PM Thursday to 6 PM MDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
799 WWUS45 KPUB 250945 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Thu Mar 25 2021 COZ068-251745- /O.CON.KPUB.WW.Y.0018.210325T2100Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 345 AM MDT Thu Mar 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 15 inches. Winds gusting as high as 35 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 3 PM this afternoon to 6 PM MDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
555 WWUS45 KPUB 251656 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1056 AM MDT Thu Mar 25 2021 COZ068-260100- /O.CON.KPUB.WW.Y.0018.210325T2100Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 1056 AM MDT Thu Mar 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 15 inches. Winds gusting as high as 35 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 3 PM this afternoon to 6 PM MDT Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
596 WWUS45 KPUB 252048 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 248 PM MDT Thu Mar 25 2021 COZ068-260500- /O.CON.KPUB.WW.Y.0018.210325T2100Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 248 PM MDT Thu Mar 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT FRIDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 15 inches. Winds gusting as high as 35 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...From 3 PM this afternoon to 6 PM MDT Friday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
490 WWUS45 KPUB 260604 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1204 AM MDT Fri Mar 26 2021 COZ068-261415- /O.CON.KPUB.WW.Y.0018.000000T0000Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 1204 AM MDT Fri Mar 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 5 to 15 inches. Winds gusting as high as 35 mph. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
751 WWUS45 KPUB 261030 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 430 AM MDT Fri Mar 26 2021 COZ068-261830- /O.CON.KPUB.WW.Y.0018.000000T0000Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 430 AM MDT Fri Mar 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow. Storm total accumulations of 5 to 15 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet. * WHEN...Until 6 PM MDT today. * IMPACTS...Plan on slippery road conditions. Travel could be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
009 WWUS45 KPUB 261824 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1224 PM MDT Fri Mar 26 2021 COZ068-270000- /O.CON.KPUB.WW.Y.0018.000000T0000Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 1224 PM MDT Fri Mar 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Eastern San Juan Mountains Above 10000 Feet County. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
252 WWUS45 KPUB 261919 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 119 PM MDT Fri Mar 26 2021 COZ068-262030- /O.CAN.KPUB.WW.Y.0018.000000T0000Z-210327T0000Z/ Eastern San Juan Mountains Above 10000 Feet- 119 PM MDT Fri Mar 26 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow is still expected over the area but roads are only wet and impacts are minimal, therefore the winter weather advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Mar 24, 6:17 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 24, 6:17 PM MDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 617 PM MDT Wed Mar 24 2021 .UPDATE... Issued at 615 PM MDT Wed Mar 24 2021 Have decided to let the Winter Weather headlines expire this past hour, as much of the moderate to heavy snow has ended. Do think snow showers will continue this evening, especially over the southern mountains and parts of the SLV. Light, to at times moderate, snow may continue through mid to late evening. However, additional amounts are expected to be light and not enough to extend the headlines. && .SHORT TERM...(This evening through Thursday) Issued at 250 PM MDT Wed Mar 24 2021 Convective snow showers are being observed across the area, especially over the I-25 corridor from El Paso County to the New Mexico border. The mountains are also experiencing convective snow showers, but at this time the snow is remaining over the mountains and not leaking over the mountain valleys. High resolution data is has been consistent with creating another wave of snowfall over the eastern San Juan that will propagate easterly over the San Luis Valley, which was accommodated for in the grids by increasing PoPs. During the overnight tonight lingering light snow is expected over the Continental Divide, but snowfall amounts will be light, so impacts are expected to be minimal. Low temperatures will be slightly below normal for this time of year. Expect temperatures to be in the low to mid 20s over the plains, the teens to low 20s over the mountains valleys, and the single digits to the teens over the mountains, depending on the elevations. Fog is expected to develop over El Paso, Crowley, and Kiowa Counties during the overnight. Fog may push a little bit further south, but westerly flow over the lower Arkansas River Valley should keep fog from developing there. Fog should dissipate over those areas by around 8AM tomorrow morning. If southeasterly flow is stronger and/or lasts longer than anticipated, fog and low clouds will remain over the aforementioned areas. The synoptic pattern tomorrow will be slight ridging throughout the day, transitioning to southwesterly flow in response to an encroaching trough. Outside of scattered snow showers over the Continental Divide, dry conditions are expected elsewhere. By midday, as the the next trough reaches southern Colorado, snowfall rates will begin increasing over the Continental Divide. .LONG TERM...(Thursday night through Wednesday) Issued at 250 PM MDT Wed Mar 24 2021 Energy from the next wrn upper trough digs south through the Great Basin into the Desert SW Thursday night into Friday, while weak wave slides quickly through the nrn Rockies into the nrn High Plains. Upper low then closes off over AZ later on Friday, the slides eastward through AZ/NM into wrn TX from late Fri into the weekend. Main impact from this system will be an increase in snowfall over the mountains along the Continental Divide, with eastern San Juans looking best for heavy snow, especially Thu night as favorable swly mid level flow develops. Lighter snow expected elsewhere along the Divide Thu night into Fri, but only snow showers elsewhere (best chance Palmer Divide/Teller Co) through Fri afternoon as lift is weak and low/mid level flow keeps a more wly component. Will likely need a advisory for higher elevations in the swrn mts from late Thu into midday Fri, but will let current set of highlights expire later this evening before issuing anything new. Now looks like weekend should stay mostly dry and warmer as models/ensembles have trended toward a southern track with cut-off coming out of AZ, keeping low and mid level flow wly across srn CO. Progressive upper pattern continues early next week, with ridge and warm temps expected Mon, before next trough approaches the area Tue/Wed bringing a chance of snow and cooler temperatures to most locations. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 250 PM MDT Wed Mar 24 2021 his evening a wave of snow is expected to develop off of the San Juan Mountains, reaching ALS by around 1800 tonight, bringing brief MVFR to IFR conditions. After that passes, VFR conditions are expected. Tomorrow afternoon gusty southwesterly winds are expected, with wind gusts up to 25 MPH. Scattered showers are possible tomorrow afternoon. Unless a shower develops over the forecast terminal tomorrow afternoon, VFR conditions are expected. KCOS: Fog is expected to develop over KCOS tonight, as low level southeasterly flow, recent precipitation, and moist low levels develop. At this point in time, we have fog from 2300 tonight, through 0800 tomorrow morning. If the southeasterly remain strong, fog may last a bit longer. Alternatively, if the winds don't shift to the southeast, fog may not develop. If fog develops IFR conditions are likely. VFR conditions are expected before and after the fog development. KPUB: VFR conditions are expected throughout the forecast period over KPUB. There is the chance for fog developing during the overnight, but the current thinking is that west winds will develop, keeping the lower levels well enough mixed for fog to not develop. If southeasterly winds continue through the overnight, fog may develop bringing IFR conditions. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RODRIGUEZ SHORT TERM...SIMCOE/SKELLY LONG TERM...PETERSEN AVIATION...SIMCOE/SKELLY
Hazardous weather outlook, Mar 24, 3:32 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 332 PM MDT Wed Mar 24 2021 COZ058>089-093>099-252145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 332 PM MDT Wed Mar 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Snow showers are expected to continue over the mountains throughout the overnight and into the morning. Scattered snow showers over the I-25 corridor will begin to dissipate shortly after the sun goes down. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday afternoon through Friday evening snow accumulations are expected, mainly over the mountains, and especially along the Continental Divide. The eastern San Juan mountains are expected to see the highest snowfall amounts, with a foot or more. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely today over the mountains and I-25 corridor. SKELLY/SKELLY
In the hours before
Local storm report, Mar 24, 8:20 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 2 NE BLACK FOREST 39.03N 104.67W
03/24/2021 M2.0 INCH EL PASO CO TRAINED SPOTTER
&&Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.